A 51-year-old man was diagnosed with a rare autoimmune disorder called extensive bullous eruption seven days after he got Oxford's Astra-Zeneca's booster shot against COVID-19. The medical reports of the man stated that he had no previous medical history and was not taking any other medications. Then what exactly led to this condition? to understand this better, let's first dig out what exactly is autoimmune bullous diseases (AIBDs). According to the experts, this condition is a rare autoimmune disorder in which the patient suffers from a heterogeneous group of diseases that often manifest as cutaneous and mucosal vesicles, blisters, and erosions.
Talking about the symptoms that the patient suffered, the doctors said the clinical examination showed the presence of diffuse tense bullae which was mostly associated with urticarial plaques on the trunk, back, and legs. They also notice post-bullous erosions and cocarde-like lesions which had affected almost 70% of his skin surface. Doctors also revealed that the patient also had multiple erosions on the buccal mucosa.
This is not the only case where an Astra-Zeneca vaccine recipient has developed a server autoimmune disorder post-vaccination. In another case, a 54-year-old woman complained about the erythematous rash and blistering at the site of vaccination, one week after getting inoculated with the AstraZeneca vaccine shot. The patient too had no specific medical history.
Talking about the symptoms she experienced, the doctors said, "There were rashes at the injection site with small localized blisters. These rashes were also spreading rapidly from the left upper arm to the abdomen, back, and lower legs."
In 2019, the world witnessed the emergence of the deadly coronavirus infection. The virus which was initially thought to only affect the respiratory system of the human body, soon invited a severe health crisis globally, when experts stated that it can also wreck havoc on other important organs. The World Health Organisation (WHO) soon warned the world about an impending pandemic. The fight against COVID is so far the toughest healthcare battle that mankind has fought. In regards to keeping the individuals safe from catching the infection and suffering the severity of it, experts said that vaccines are the only answer. In 2021, when the deadly Delta variant was spreading rapidly, the first vaccine rollout was done. However, in a recent study, experts have said many recipients of the Oxford's Astra Zeneca's COVID-19 vaccines, have suffered unusual side effects of the shots.
In another rare case of side effects, a 68-year-old man with a history of hypercholesterolemia for 20 years developed blisters at the vaccination site, even days after he received the vaccine booster, which had been administered within three weeks of the first dose. The doctor's revealed that the symptoms that the patient had seen are mainly the appearance of new blisters on his limbs and trunk. The doctors also added that rare erosions on the oral and genital mucosa were also observed.
You may like to read
Full-Body Eerosions - Rare Side Effects Of Pfizer's Vaccine
Not just AstraZeneca, recipients of Pfizer's COVID-19 vaccine shots, too complained about some rare side effects. In one of the cases, a 50-year-old woman was admitted for the management of full-body erosions that had appeared 15 days after the administration of the Pfizer/BioNTech COVID-19 vaccine. The woman had no prior medical history. Talking about the symptoms the woman had faced, the doctors said that they noticed, post-bullous erosions, especially on the trunk, back, and scalp of the lady.
Another Pfizer vaccine recipient complained that she developed erosions all over her body, one month after the administration of the first dose of the Pfizer/BioNTech COVID-19 vaccine. The 58-year-old woman has a 10-years history of depression and was on medication. Some of the severe symptoms she suffered from, included - extensive erosive lesions on her face, trunk, abdomen, back, buttocks, and both legs.